Doctor insights on:
Will Antibiotics Affect My Period
No: Antibiotics should not shorten or lengthen you period. ...Read more
The menstrual cycle begins with the shedding of the uterine lining, resulting in bleeding from the vagina. A few weeks later, one ovary releases an egg and the uterine lining thickens in preparation for a potential pregnancy. Pregnancy can occur at this stage if sperm fertilizes the egg. If the egg is not fertilized, the egg will leave your body and ...Read more
It shouldn't: Antibiotics should not interact with your period one way or the other. One concern with mixing antibiotics and birth control pills is that the antibiotics can change one's gut flora (bacteria) enough to effect the way the pill is absorbed and that can affect the period. The short answer is still, no. If your period remains delayed it would be worth a visit to the doctor ...Read more
A fishy smell a day before I get my period. Is that normal! I have never gotten that smell before tho, I was recently on an antibiotic for 2 weeks.
When a prescription says take two/three/four times a day does that mean between morning and evening or over a 24 hour period? Like for an antibiotic.
Dosing per day: Well in a perfect world we could take the medication on an exact basis -for example 3 times a day would be every 8 hrs in a 24 hr period. This is because medications have a "half-life" in the body which means over time the body will get rid of it, so u have to take it again. Problem is, the daily routine can get in the way-- consider sleeping for example and how much time that eats up. Try ur best ...Read more
I had taken 10days worth of antibiotic had diaherra since the 3rd day 24hrs off of it and i still have diaherra 4 to 5 times in 24hr period . C diff ?
Hadmy period for 1day really darkbrown a week after sex(took map) just like I should have could i be pregnant? Or could it be the antibiotic thatitook
Someone on a course of antibiotic( Ciprotab and metronidazole ) suspects she may be pregnant having missed her period. Should the drugs be discontinue?
No: She should complete the course if antibiotics to treat infection completely. ...Read more
Supposed to get period today but didn't. Haven't had sex for months. I have been taking an antibiotic for acne, could this be delaying it?
Late period: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illness, eating disorders (bulimia or anorexia), anovulatory cycle (no egg released), travel, hormone irregularities, drug use, meds (i.e., birth control) or medical problems. #1 reason is pregnancy. ...Read moreSee 1 more doctor answer
An antibiotic would: Not be anticipated to change your period. But if you are being treated for a serious medical condition - that could impact your period. ...Read more
My period started but only lasted 2 days. I have been sick and had just started taking decongestant and antibiotic. Is that why my period stopped?
Secondary amenorrhea: Hi interest, whenever you have an irregular period, you need to do a pregnancy test. If your period only lasted 2 days, that is an irregular period. You are 40 so you are probably thinking that pregnancy is not likely. As drs we need to rule that out before further work-up. The other reasons are beginnings of menopause or stress. Hope this helps. ...Read more
Hi,I was on germentin for 7days and my period is now 10 days late, could this because of the antibiotic? I started tablets on day period was due .thnk
Late period: Irregular periods are very common. If you normally have regular periods and then suddenly have one that is early or late this usually gets better on its own with cycles returning to normal over the next few months. If you are not wanting to be pregnant you should discuss birth control which will also help with cycle control. ...Read more
Hard to know: There are many reports of women having irregular periods when on antibiotics but it is not proven whether there is a relationship; if you are on antibiotics you have an infection & it is hard to know if the delayed period is due to the antibiotics or the infection! but in either case, your experience is not unusual. I hope you are getting adequate treatment for lyme- see comment:. ...Read moreSee 1 more doctor answer
My gf is having unusual discharges while on her period and sick with flu&strep. She's on 4 meds at once inclding antibiotic, could they be the cause?
Hello, my period is 3 days late. I was sick about a month ago, and I was put on the antibiotic amoxicillin for two weeks. Could that be the reason my ?
Possible: An acute transient illness has the capacity to delay your menstrual period. I doubt the antibiotic Amoxicillin had anything to do with this. It sounds as if you are concerned that you may be pregnant, and if so, there are otc tests available but this is a little early to be sure. ...Read more
Age 32 virgin I took antibiotic for my tooth pain(3 days) given by Dr. Then my period starts for 9 days but after 2 dys my period start again.
Started an antibiotic 4 days ago for an absessed tooth and today I started spotting.. period not due for two more weeks ..should I be concerned?
Probably unrelated: Although the infection (abscess) for which you were given the antibiotic can cause damage to other organ systems in your body. Antibiotic is to control severity of the infection, but will not cure it. Treating the abscess will require root canal or extraction. So call your Dentist, and also call your OBGyn. ...Read more
- Talk to a doctor online
- Could antibiotics affect my period
- Can antibiotics affect my period?
- Does antibiotics affect period time?
- Can antibiotics affect your period?
- Do antibiotics affect my breastfeeding baby?
- Will hcg drops affect my period
- Can the flu affect my period?
- Will hcg diet affect my period
- Antibiotics affect or delay my period